Recently I came across the following question: can $H^*(\mathbb{C}P^n;\mathbb{Z})$ be the integral cohomology ring of some Eilenberg-Maclane space $K(\pi,1)$? I guess (without strong evidences) that the answer is negative. If so, how to prove it? Thanks in advance!

  • 5
    $\begingroup$ Look up the (incredible) Kan-Thurston theorem. $\endgroup$ – Daniel Pomerleano Aug 19 '15 at 0:45
  • 3
    $\begingroup$ Oh, I see Andy Putman already wrote that a minute earlier. $\endgroup$ – Daniel Pomerleano Aug 19 '15 at 0:47

The Kan-Thurston theorem says that every path-connected space is homology equivalent to an Eilenberg-MacLane space, so the answer is "yes". See

Daniel Kan and William Thurston, Every connected space has the homology of a K(π,1), Topology Vol. 15. pp. 253–258, 1976.

| cite | improve this answer | |

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.